Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 229, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 29, 1999, 4:13 PM CDT for Baldwin County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 1999, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 29, 1999, 5:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 742 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 292113 RRA SVRMOB ALC003-292215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 413 PM CDT SUN AUG 29 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY ALABAMA * UNTIL 515 PM CDT * AT 410 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF DAPHNE OR 3 MILES NORTHEAST OF MALBIS... MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - MALBIS BY 415 PM CDT SPANISH FORT BY 425 PM CDT BRIDGEHEAD BY 430 PM CDT WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WIN>DOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:45 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 29, 2:45 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT SUN AUG 29 1999 ANIMATED WATER VAPOR IMAGERY IS DEPICTING THE UPPER LOW OVER SOUTHERN LOUISIANA. DIFFLUENCE ALOFT ON THE EAST SIDE OF THIS LOW IS FOSTERING THUNDERSTORMS OVER THE FLORIDA PANHANDLE. HIGH PRES OVER THE PLAINS AND HURRICANE DENNIS OFF FL/GA COAST IS KEEPING NORTHEAST LOW LEVEL FLOW OVER THE REGION AND INHIBITING SEA BREEZE FORMATION. HOWEVER...DIFFLUENCE ALOFT AND POSSIBLE OUTFLOWS FROM DENNIS WILL KEEP SCATTERED SHOWERS OVER EASTERN CWA. DRY AIR IN MID LEVELS IS WRAPPING AROUND INTO FL PANHANDLE/SE AL AND ADDING TO DOWNBURST POTENTIAL AS WELL. WILL GO SCT THROUGH THIS AFTERNOON FOR EASTERN CWA AND THEN DROP POPS FOR TONIGHT AS TEMPS COOL OFF. IN THE OUTLOOK...MODELS ARE SHOWING THE NORTHEAST FLOW WEAKENING BY TUE AS DENNIS MOVES NORTHWARD...WITH RETURN OF DEEP LAYER MOISTURE INTO THE AREA. FCSTID = 13 MOB BB 072/093 072/092 073 13232 PNS BB 073/094 073/093 074 13232 DTS BB 074/093 075/092 075 13232 GZH BB 071/094 072/093 072 13231 61A BB 070/093 071/093 072 13221 2RO BB 070/093 071/093 072 13221
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.